Please use this identifier to cite or link to this item: http://hdl.handle.net/2440/116349
Citations
Scopus Web of Science® Altmetric
?
?
Type: Journal article
Title: Global dynamics of an axially moving buckled beam
Author: Ghayesh, M.
Amabili, M.
Farokhi, H.
Citation: JVC/Journal of Vibration and Control, 2015; 21(1):195-208
Publisher: SAGE Publishing
Issue Date: 2015
ISSN: 1077-5463
1741-2986
Statement of
Responsibility: 
Mergen H Ghayesh, Marco Amabili, Hamed Farokhi
Abstract: A parametric study for post-buckling analysis of an axially moving beam is conducted considering four different axial speeds in the supercritical regime. At critical speed, the trivial equilibrium configuration of this conservative system becomes unstable and the system diverges to a new non-trivial equilibrium configuration via a pitchfork bifurcation. Post-buckling analysis is conducted considering the system undergoing a transverse harmonic excitation. In order to obtain the equations of motion about the buckled state, first the equation of motion about the trivial equilibrium position is obtained and then transformed to the new coordinate, i.e. post-buckling configuration. The equations are then discretized using the Galerkin scheme, resulting in a set of nonlinear ordinary differential equations. Using direct time integration, the global dynamics of the system is obtained and shown by means of bifurcation diagrams of Poincaré maps. Other plots such as time traces, phase-plane diagrams, and Poincaré sections are also presented to analyze the dynamics more precisely.
Keywords: Axially moving beams; bifurcations; buckling; chaos; nonlinear dynamics
Rights: © The Author(s) 2013.
RMID: 0030066090
DOI: 10.1177/1077546313486282
Appears in Collections:Mechanical Engineering publications

Files in This Item:
There are no files associated with this item.


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.